Since all of you know me, something has come up and I curious about it's cause. In 2001, I had developed a lump beneath my right breast. I went to a friend of mine, a surgeon, had a mammogram (not easy for a guy) and ultrasound, had the lump removed and biopsied. Seems as though it was something called gynemasti...(something). Now, I have one on the left breast. Did the mammogram thing (did I tell you this wasn't easy?) and the ultrasound and the radiologist said that is the gynemast...thing again though now on the left. I plan to see a surgeon on Friday but,unless it's pre-cancerous, I will probably give this body a rest. Ok, so here's the question: is this consistent with HIV+ males? Is this consistent with a med regimen that i've been on for the past five yrs? Talk to me soon...chris
Chris I don't realy know much about that one but it could be a fatty acid deposit or a fat build up of some kind from the meds or just about anything .
Not to freak you out (( not that you get freaked easily )) lol if you're worried about precancer get the full name of what the doctor called it and post the same question on the cancer forum .
thanks, spirit. I could go to the cancer forum but I don't know anyone there and this place is so much more comfortable...it's a "place where everybody knows your name." And, I'm not terribly freaked out...yet. But the whole anesthsia, nakedness, recovery room is not at all like going to COney Island. chris
Gynecomastia . . . is an "overdevelopment" of the male breast. It occurs when the glandular tissue of the breast swells. It can occur in males of all ages (infant-adulthood). In adult males it can be caused by by many things, overactive thyroid, hormone problems, pituitary/adrenal gland problems, etc. Certain medications can also cause gynecomastia such as steroids (prednisone/hexadrol), medicine used to treat ulcers and epilepsy such as cimetidine and dilantin; anticancer drugs, antiandrogen drugs (flutamide, cyproterone) and antianxiety and antidepressants such as valium and tricyclic antidepressants.
OK two things: LS Barb is back from her trip. Apparently she and Jo were doing fine and then Barb developed a slightly elevated temp. Jo took her to an ER and she was hydrated with fluids and then either stayed the night or was released directly from the ER. SHe is home but pretty tired.
Also, re: doing a male mammogram. One of my dearest friends is the Rabbinic chaplain at the hospital where I work. She inquired about the same issue and I told her that they had to thread dental floss through my nipple ring and then tug. Of course, I wasn't serious but she had the most astounded look on her face sort of like, "should I take him seriously?"
And for Ilani - thanks so much for the information. I was able to look up the diagnosis this morning in Taber's (once I figured out what it was and how to spell it). I know that this is sometimes a spontaneous thing but was a little concerned about it being directly related to HIV or to my retrovirals. Taber's indicated that most times they reduce without surgery. I think I just mostly concerned about pre-cancerous issues...like I need just one more thing! chris